Alert archive / Minnesota / Flash Flood Watches in 2019
Flash Flood Watch 4, NWS Twin Cities, MN
NWS Twin Cities, MN issued this flash flood watch at Sep 10, 2019, 8:11 PM CDT for 4 counties in Minnesota. It took effect at Sep 11, 2019, 12:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2019, 8:11 PM CDT (01:11 UTC)
- In effect from
- Sep 11, 2019, 12:00 AM CDT
- Expired
- Sep 11, 2019, 4:57 AM CDT
- In force
- 5 hr
- Issued by
- NWS Twin Cities, MN
- Flood severity
- None
Counties Faribault County, MN, Freeborn County, MN, Martin County, MN, Watonwan County, MN
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.2 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
171 WGUS63 KMPX 110111 FFAMPX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Twin Cities/Chanhassen MN 811 PM CDT Tue Sep 10 2019 ...FLOODING FROM HEAVY RAIN POSSIBLE IN SOUTHERN MINNESOTA TONIGHT... .Thunderstorms will move across southern Minnesota tonight with rainfall rates of 2 to 3 inches per hour possible. This could lead to flooding. The storms should end by Wednesday morning. Remember to turn around and don't drown if you come across water covering the road. MNZ082-091>093-110915- /O.NEW.KMPX.FF.A.0004.190911T0500Z-190911T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Watonwan-Martin-Faribault-Freeborn- Including the cities of St James, Fairmont, Blue Earth, and Albert Lea 811 PM CDT Tue Sep 10 2019 ...FLASH FLOOD WATCH IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH WEDNESDAY MORNING... The National Weather Service in Twin Cities/Chanhassen has issued a * Flash Flood Watch for a portion of south central Minnesota, including the following areas, Faribault, Freeborn, Martin, and Watonwan. * From midnight CDT tonight through Wednesday morning. * Thunderstorms with heavy rain. * Flooding is especially dangerous at night, so turn around if you see water covering the road. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ jrb
1 follow-up statement
378 WGUS63 KMPX 110957 FFAMPX Flood Watch National Weather Service Twin Cities/Chanhassen MN 457 AM CDT Wed Sep 11 2019 MNZ082-091>093-111100- /O.CAN.KMPX.FF.A.0004.000000T0000Z-190911T1400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Watonwan-Martin-Faribault-Freeborn- Including the cities of St James, Fairmont, Blue Earth, and Albert Lea 457 AM CDT Wed Sep 11 2019 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for a portion of south central Minnesota has been cancelled. The heavy rain threat for early this morning. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this flash flood watch went out at Sep 10, 7:35 PM CDT, 36 minutes earlier.
Area forecast discussion, Sep 10, 7:35 PM CDT, 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 735 PM CDT Tue Sep 10 2019 .Updated for 00Z Aviation Discussion... Issued at 725 PM CDT Tue Sep 10 2019 && .SHORT TERM...(This evening through Wednesday night) Issued at 348 PM CDT Tue Sep 10 2019 Short term concern is severe convective threat Tonight and Wednesday night along with the heavy rain/flash flood threat. Sky finally broke out to attain forecast highs around 80 over much of the southern CWA. Sunshine will give way to increasing clouds this evening from the southwest along with increasing rain/thunder threat into the southwest area before 06z in the southwest and working east into west central WI after 09z. Various HIRES models continued their trend of developing convection over South Dakota/Nebraska region and shift east ahead of the propagating trough and development of low level jet into southwest MN late. High PW's to 1.75(2 to 3 standard deviations above normal) into southern MN by 12z Wed should provide some decent rainfall rates. The current QPF forecast has 1 to 2.5 inches into a small part of south central MN through 18z Wed. Contemplated flash flood watch for the southern 2 tier of counties along I-90 but believe convective system that does develop over South Dakota will be progressive through early Wed morning. Latest HRRR model trend does develop linear complex as it moves into southern MN late. Will need to monitor for severe convective wind threat per SPC Day1 outlook. System moves east during the early morning and should weaken as it moves east. Then convective setup for Wednesday afternoon and night will depend on overall movement of surface warm front. At the moment the front is forecast to remain over the southern third of the area through the afternoon. At least lower 80s expected into south central MN with 70s into southern MN with some 60s over the far northern CWA. Should see convection fire by late afternoon along/north of the front with all modes of severe weather possible along warm front and at least a wind threat with the propagation of the cold front. Heavy rainfall will remain a threat with another 1 to 2 inches possible over eastern central MN into a portion of west central WI. Flash flood threat may lift into this region if warm front lifts fast enough north into early Wed evening. Will have to monitor model trends for possible flood headline this period. .LONG TERM...(Thursday through Tuesday) Issued at 348 PM CDT Tue Sep 10 2019 We will not be out of the woods with the threat for severe weather and heavy rainfall on Thursday. At daybreak Thursday, the mid/upper trough is progged to be over the western Dakotas, with the surface low entering southwestern Minnesota. Expect showers and thunderstorms to be be ongoing Thursday morning as overrunning continues. We really don't look to see a break until the cold front passes Thursday night. Given PWATS still nearing 2 inches, heavy rainfall will remain a concern. The severe weather threat will be contingent on where boundaries are located and how much instability we can tap into. Showers look to be possible on Friday in the cyclonic flow behind the departing trough, primarily over central MN/WI. Zonal flow then develops for the weekend, which will mean an overall trend to drier weather but we can't rule out a hit or miss shower. A deepening trough over the western CONUS induces mid-level ridging over the north central CONUS early next week. This will mean a return to above normal temperatures with highs in the upper 70s and lower 80s looking likely for Monday and Tuesday. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 725 PM CDT Tue Sep 10 2019 VFR conditions this evening but thunderstorms across South Dakota will move eastward overnight and should affect KRWF and KMKT, but could reach as far north as KMSP, KRNH, and KEAU. Expect low clouds to continue for Wednesday, and could see additional showers and thunderstorms. KMSP... VFR conditions this evening but thunderstorms across South Dakota will move eastward overnight and could affect KMSP for the morning rush. The model guidance has been a bit slow, so sped up the timing of the thunder. Expect low clouds to persist for Wednesday, and could see additional showers and thunderstorms. /OUTLOOK FOR KMSP/ THU...MVFR with IFR/TSRA possible. Wind SE at 10 bcmg SW at 20 kts. FRI...VFR/MVFR possible. Wind W at 20G30 kts. SAT...VFR with MVFR/TSRA possible. Wind S at 10G20 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && SHORT TERM...DWE LONG TERM...LS AVIATION...JRB
Hazardous weather outlook, Sep 10, 12:30 PM CDT, 7 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1230 PM CDT Tue Sep 10 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 111730- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1230 PM CDT Tue Sep 10 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight Thunderstorms are likely late tonight over southwest into south central Minnesota. Heavy rainfall is the primary threat, but isolated severe storms are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Multiple rounds of thunderstorms are expected Wednesday through Thursday evening. Heavy rain and flooding is the primary threat with this storms, especially in southern Minnesota. Severe weather is also possible. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 12:57 AM CDT | Special Weather Statement | MPX | Blue Earth, Watonwan | 33 min |
| Sep 11, 1:24 AM CDT | Special Weather Statement | MPX | Brown, Redwood | 51 min |
| Sep 11, 1:34 AM CDT | Special Weather Statement | MPX | Blue Earth | 41 min |
| Sep 11, 2:09 AM CDT | Special Weather Statement | MPX | Blue Earth | 2 hr |
| Sep 11, 2:34 AM CDT | Special Weather Statement | MPX | Le Sueur | 41 min |
| Sep 11, 3:27 AM CDT | Special Weather Statement | MPX | Dakota, Goodhue | 48 min |
| Sep 11, 4:13 AM CDT | Special Weather Statement | MPX | Wabasha | 47 min |
| Sep 11, 4:29 AM CDT | Special Weather Statement | MPX | Blue Earth, Le Sueur, Rice, Steele, Waseca | 2 hr |
| Sep 11, 3:22 PM CDT | Flash Flood Watch | MPX | Anoka, Blue Earth, Brown, Carver, Chippewa, Dakota and 24 more | 30 hr |
Nearby
Flash Flood Watches in Minnesota, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.